MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3.5-8-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that two axium coils encountered resistance/were stuck in the sheath.It was reported that there was a gritty feel while pushing 1-2 cm of the coils inside the plastic sheath introducer.The coils did not come out of the sheaths smoothly.The reported devices and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient was involved in the event.Additional information received reported that the contributing factor of the resistance was that the device was stuck on the plastic coil introducer.Additionally, continuous saline flush was administered as indicated in the ifu and during preparation the introducer sheath was laid horizontality flat in the table.All information was confirmed by the physician.
 
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): both axium prime device were returned for analysis within a shipping box, within individual opened outer cartons (lot- 230562491 and lot- 226786515), and no introducer sheath was returned with the device.Visual inspection/damage location details: no introducer sheath was returned.The pushwire was found to be broken at the proximal end.The actuator interface and the full release wire were not returned.In addition, the pushwire was found to be bent at 15.4 cm from the broken proximal end.The axium prime implant coil was found to be detached and not retuned.The coin was found to be retraced from the lumen stop.No anomalies were observed.Conclusion: based on the device analysis and the reported information, the customer's report of "coil resistance/stuck in sheath" was unable to be confirmed; however, the event could not be ruled out.No introducer sheath was returned for assessment.Any contribution the introducer sheath had towards the damage was unable to be assessed.A few possible causes of ¿coil resistance/stuck in sheath¿ are, but not limited to, damage during preparation, overtightening of rhv, incompatible devices, inverted sheath, and/or improper hubbing technique; however, the root cause for the resistance was unable to be determined.It is possible the damage may have occurred during preparation, as no report of any issues or irregularities were observed or noted prior to preparation.The broken segment of the pushwire was not returned; therefore, any contribution the proximal tip had towards the damage/detachment, was unable to be assessed.The reported devices and any accessory devices were prepared as indicated in the instructions for use (ifu); in addition, a continuous saline flush was administered as indicated in the ifu.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key25411532
Report Number9617601-2026-03603
Device Sequence Number5751534
Product Code KRD
UDI-Device Identifier00763000313760
UDI-Public(01)00763000313760(17)260616(10)226786515
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2026
Device Model NumberAPB-3.5-8-3D-ES
Device Catalogue NumberAPB-3.5-8-3D-ES
Device Lot Number226786515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2026
Initial Report FDA Received Date06/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown